Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 3, 2000, 11:33 PM CST for Cumberland County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 11:33 PM CST (05:33 UTC)
- Expired
- Jan 4, 2000, 12:15 AM CST
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cumberland County, TN
The radar
The Nashville radar (KOHX), 144 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 11:00 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 517 m²/s²
- 0-3 km storm-relative helicity
- 723 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 040537 SVRBNA TNC035-040615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1133 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CUMBERLAND COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CROSSVILLE * UNTIL 1215 AM CST * AT 1123 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS IN EXTREME EASTERN WHITE COUNTY MOVING EAST AT 35 TO 40 MPH. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NASHVILLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 8:39 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 3, 8:39 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 839 PM CST MON JAN 3 2000 SURFACE ANALYSIS AT 01Z SHOWED A STRONG LOW PRESSURE AREA CENTERED OVER CENTRAL IN. A COLD FRONT EXTENDED FROM THE LOW SSW ACROSS FAR W PORTIONS OF KY AND TN...AND CONTINUED THROUGH LA INTO THE GULF. ETA/NGM/AVN MODELS FORECAST THE FRONTAL POSITION WELL EXCEPT THE MODELS FORECAST POSITION OF THE LOW OVER IL AT 00Z WAS TOO FAR TO THE W AND SW. A PREFRONTAL LINE OF THUNDERSTORMS AT 0220Z EXTENDED ACROSS CENTRAL KY AND ACROSS MIDDLE AND SW MIDDLE TN INTO NW AL AND WAS MOVING E. MOMENTUM TRANSFER OF THE HIGHER WINDS JUST OFF THE SURFACE DUE TO A LOW LEVEL JET HAD WORKED DOWN TO THE SURFACE IN THE PUTNAM AND DEKALB COUNTY AREAS OF E MIDDLE TN AT THIS TIME...CAUSING SOME DOWNED TREES AND POWER LINES IN PUTNAM AND DEKALB COUNTIES. HAVE ALREADY ISSUED A WIND ADVISORY (NPW) FOR THESE STRONG WINDS. ONCE THE LINE OF THUNDERSTORMS MOVES THROUGH...POPS OF COURSE SHOULD DROP DRAMATICALLY. WILL UPDATE SOME OF THE ZONES IN E NOW TO ADD WIND ADVISORY AND PROBABLY MAKE SOME ADDITIONAL CHANGES. OTHER ZONE UPDATES WILL BE ISSUED LATER. .BNA...WIND ADVSY FOR E MIDDLE TN UNTIL EARLY TUE MRNG. STEIGERWALDT
In the hours before
Special weather statement, Jan 3, 7:00 PM CST, 4 hours 33 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-040500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 700 PM CST MON JAN 3 2000 ...TORNADO WATCH NUMBER 9 IS IN EFFECT UNTIL 900 PM CST FOR NORTHERN MIDDLE TENNESSEE...AND TORNADO WATCH NUMBER 10 IS IN EFFECT UNTIL 11 PM CST FOR PARTS OF SOUTHERN AND EASTERN MIDDLE TENNESSEE... THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR NORTHERN MIDDLE TENNESSEE... ...CHEATHAM...HUMPHREYS...STEWART...DAVIDSON...MACON...SUMNER... DICKSON...MONTGOMERY...TROUSDALE...HOUSTON...ROBERTSON...WILSON THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR SOUTHERN AND EASTERN MIDDLE TENNESSEE... ...CANNON...RUTHERFORD...BEDFORD...COFFEE...GILES...LAWRENCE LINCOLN...MARSHALL...MAURY...MOORE...CLAY...CUMBERLAND... DEKALB... FENTRESS...FRANKLIN...GRUNDY...JACKSON...OVERTON...PICKETT... PUTNAM...SMITH...VAN BUREN...WARREN...WHITE STRONG THUNDERSTORMS ARE MOVING THROUGH MIDDLE TENNESSEE AT THIS TIME. SOME STORMS HAVE BECOME SEVERE WITH WARNINGS CURRENTLY IN EFFECT FOR WAYNE...LAWRENCE...LEWIS...MAURY...HICKMAN AND WILLIAMSON. ALSO...A NEWLY DEVELOPED LINE OF STRONG THUNDERSTORMS HAS DEVELOPED IN WESTERN MIDDLE TENNESSEE FROM DOVER...WAVERLY TO PARSONS. THE LINE IS MOVING EAST AT 35 MPH AND AT THE CURRENT SPEED OF MOVEMENT WILL REACH THE NASHVILLE AREA AROUND 830 PM CST. SEVERE THUNDERSTORMS HAVE PRODUCED TORNADOES WITH DAMAGE DURING THE AFTERNOON IN NORTHEAST MISSISSIPPI AND NORTHEAST ARKANSAS. THE POTENTIAL WILL EXIST TONIGHT FOR SEVERE WEATHER IN MIDDLE TENNESSEE. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS IN MIDDLE TENNESSEE TONIGHT. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES AND WARNINGS SHOULD THEY BECOME NECESSARY. NOW IS THE TIME TO DECIDE WHERE YOU MIGHT TAKE COVER SHOULD SEVERE WEATHER THREATEN YOUR AREA. BOYD 01
Local storm report, Jan 3, 7:31 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT TUE AUG 24 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0544 PM HARTSVILLE TN WIND DAMAGE
01/03/00 TROUSDALE TREES DOWN ALONG SULPHUR
COLLEGE ROAD AND ALONG
OLDHAM ROAD...BOTH IN SW
PART OF COUNTY...REPORTED BY
SHERIFF.
STEIGERWALDTSpecial weather statement, Jan 3, 8:01 PM CST, 3 hours 32 minutes before
TNZ009>011-028>034-061>066-075>080-096-097-040600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 801 PM CST MON JAN 3 2000 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CST... STRONG WINDS NOT ASSOCIATED WITH THUNDERSTORMS HAVE DEVELOPED IN EASTERN MIDDLE TENNESSEE. STRONG WINDS WERE REPORTED IN THE COOKEVILLE AREA WITH LARGE TREE BRANCHES BLOWN DOWN. THE STRONG WINDS ARE A RESULT OF A TIGHT PRESSURE GRADIENT WHICH EXISTS OVER THE EASTERN MIDDLE TENNESSEE AREA. WIND GUSTS IN THE 35 TO 45 MPH RANGE CAN BE EXPECTED FOR THE NEXT FEW HOURS. MOTORISTS ARE URGED TO DRIVE WITH CAUTION THROUGH THE AREA...ESPECIALLY HIGH PROFILE VEHICLES. BOY8D 01
Special weather statement, Jan 3, 11:15 PM CST, 18 minutes before
TNZ009>011-028>034-061>066-075>080-096-097-040900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1115 PM CST MON JAN 3 2000 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CST FOR EXTREME EASTERN MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU... ...A WIND ADVISORY IS IN EFFECT FOR EASTERN MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU FOR TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS ARE MOVING THROUGH EXTREME EASTERN MIDDLE TENNESSEE AT THIS TIME. SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED FOR SEVERAL COUNTIES AHEAD OF THE LINE. DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED WITH THE SEVERE THUNDERSTORMS. IN ADDITION...STRONG WINDS ARE OCCURRING OVER PARTS OF EASTERN MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU. THESE WINDS ARE NOT ASSOCIATED WITH THUNDERSTORMS BUT ARE THE RESULT OF A TIGHT PRESSURE GRADIENT THROUGH THAT AREA. WIND GUSTS FROM 35 TO 45 MPH CAN BE EXPECTED THROUGH THIS AREA UNTIL THE COLD FRONT PASSES LATER TONIGHT. IF YOU ARE DRIVING THROUGH THIS AREA...BE PREPARED FOR STRONG GUSTY WINDS. OPERATORS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION UNTIL THE COLD FRONT PASSES LATER TONIGHT. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:10 PM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 35 min |
| Jan 3, 6:16 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 44 min |
| Jan 3, 6:48 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 27 min |
| Jan 3, 7:16 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 29 min |
| Jan 3, 7:39 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 51 min |
| Jan 3, 7:39 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 51 min |
| Jan 3, 8:51 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 39 min |
| Jan 3, 9:18 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 27 min |
| Jan 3, 9:28 PM CST | Severe Thunderstorm Warning | OHX | Wilson | 32 min |
| Jan 3, 9:51 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson | 39 min |
| Jan 3, 9:51 PM CST | Severe Thunderstorm Warning | OHX | Smith | 39 min |
| Jan 3, 9:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 37 min |
| Jan 3, 9:53 PM CST | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 37 min |
| Jan 3, 10:04 PM CST | Severe Thunderstorm Warning | OHX | Wilson | 26 min |
| Jan 3, 10:11 PM CST | Severe Thunderstorm Warning | OHX | Overton, Pickett | 44 min |
| Jan 3, 10:11 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 44 min |
| Jan 3, 10:11 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Franklin, Warren | 49 min |
| Jan 3, 10:55 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 35 min |
| Jan 3, 10:55 PM CST | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 35 min |
| Jan 3, 10:56 PM CST | Severe Thunderstorm Warning | OHX | Van Buren, White | 64 min |
| Jan 3, 10:56 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 64 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.